Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 463, NWS Little Rock, AR

October 13, 2012Logan County, Scott County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Oct 13, 2012, 10:39 PM CDT for Logan County, Scott County, Arkansas. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2012, 10:39 PM CDT (03:39 UTC)
Expired
Oct 13, 2012, 11:15 PM CDT
In force
36 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Logan County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 10:45 PM CDTTSTM WND DMG2 W Booneville, ARA DOWNED TREE BLOCKED HIGHWAY 10.
Oct 13, 10:48 PM CDTTSTM WND DMGBooneville, ARPOWER LINES WERE DOWNED IN BOONEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 10:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WUUS54 KLZK 140339
SVRLZK
ARC083-127-140415-
/O.NEW.KLZK.SV.W.0463.121014T0339Z-121014T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1039 PM CDT SAT OCT 13 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LOGAN COUNTY IN WESTERN ARKANSAS...
  EXTREME NORTH CENTRAL SCOTT COUNTY IN WESTERN ARKANSAS...

* UNTIL 1115 PM CDT

* AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTH OF ECHO TO 4 MILES EAST OF ECHO TO 6 MILES SOUTH
  OF ECHO...AND MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  PARIS...              BOONEVILLE...         SUBIACO...
  RATCLIFF...           MT MAGAZINE...        MAGAZINE...
  COVE LAKE...          SUGAR GROVE...        ROSEVILLE...
  LUCAS...              IONE...               GRAYSON...
  ELM PARK...           DRIGGS...             CORLEY...
  CHISMVILLE...         CAULKSVILLE...        CAROLAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3515 9404 3523 9404 3524 9393 3533 9391
      3532 9382 3541 9381 3541 9379 3537 9375
      3538 9372 3530 9362 3519 9362 3513 9366
      3513 9370 3501 9375 3502 9414 3507 9412
      3514 9415
TIME...MOT...LOC 0339Z 247DEG 40KT 3521 9405 3511 9401
          3503 9404

$$

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:41 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Oct 13, 6:41 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
641 PM CDT SAT OCT 13 2012

.DISCUSSION...

UPDATED FOR THE 00Z TAF DISCUSSION BELOW.

&&

.AVIATION...

A LINE OF STORMS HAS TAKEN SHAPE IN EASTERN OKLAHOMA AND IS MOVING
TOWARDS ARKANSAS THIS EVENING. THUNDERSTORMS SHOULD NEAR KHRO BY
03Z...WITH 3-4HRS WORTH OF TEMPO TSRA AND REDUCED VSBY/CIGS.
MODELS SUPPORT BEST TSTM COVERAGE ACROSS NRN ARKANSAS SO TOOK KBPK
DOWN TO SIMILAR CATEGORIES AS KHRO...WITH ABOUT 2HR OFFSET LATER
IN TIME FROM KHRO. THINK TSTM COVERAGE IN CENTRAL ARKANSAS WILL
STILL WARRANT MENTION OF TEMPO THUNDER AT KHOT...KM89...AND KLIT.
EXPECT AT LEAST VCTS IF NOT TEMPO THUNDER AT THOSE SITES BY
07-09Z. EXPECT SOME WEAKENING TREND BY THAT TIME SO ONLY TOOK
THOSE SITES DOWN TO MVFR LEVELS. FURTHER WEAKENING IS EXPECTED BY
THE TIME LINE MAKES IT TO KPBF AND KLLQ...SO ONLY MVFR CIG
RESTRICTION AND MENTION OF -SHRA THERE. MAY STILL BE SOME THUNDER
EMBEDDED IN LINE BUT NOT CONFIDENT IT WILL BE VERY WIDESPREAD.

CLEARING BEHIND LINE SHOULD BE MORE PRONOUNCED UP NORTH SO HAVE
SKIES CLEARING OUT QUICKLY THERE. SOUTHERN END OF LINE WILL BE A
LITTLE SLOWER TO CLEAR...BUT STILL HAVE ALL SITES VFR WITHIN A FEW
HOURS OF ENDING TSRA/SHRA CONDITIONS AT TERMINALS. WITH CLEARING
SKIES...WARM TEMPS AND GOOD MIXING...EXPECT GUSTY WEST WINDS AT
MOST SITES TOMORROW.

&&

.PREV DISCUSSION... /ISSUED 240 PM CDT SAT OCT 13 2012/

SHORT TERM...TONIGHT THROUGH TUESDAY

WINDS HAVE INCREASED THIS AFTERNOON AFTER THE WIDESPREAD DENSE FOG
DISSIPATED...WITH THE FRONT LIFTING NORTH OF THE STATE. AS A
RESULT...TEMPS HAVE WARMED SUBSTANTIALLY INTO THE 70S TO LOW
80S...THOUGH SOME ISOLATED SPOTS REMAINED IN THE 60S WHERE CLOUDS
REMAINED. EXPECT THE BREEZY SRLY WINDS TO CONTINUE...WITH HIGHS
TOPPING OUT IN THE MID 70S TO MID 80S. MUCH OF THE CWA SHOULD REMAIN
DRY THROUGH THIS AFTERNOON...WITH ONLY SOME SLIGHT CHANCE POPS
MENTIONED ACROSS THE FAR WRN AND NWRN COUNTIES THROUGH 00Z.

INTENSE UPPER TROUGH CURRENTLY IN PLACE ACROSS THE HIGH PLAINS OF CO
WILL MOVE EAST ACROSS KS THROUGH THIS EVENING...WITH WIDESPREAD
SHRA/TSRA EXPECTED AHEAD OF THE TROUGH AXIS. LINE OF THUNDERSTORMS
WILL HAVE DEVELOPED ACROSS ERN OK DURING THE EVENING HRS...AND WILL
BE MOVING EAST INTO NWRN AND WRN AR BY MIDNIGHT. EXPECT THE MAIN
LINE OF STORMS TO BE MOVING ACROSS CENTRAL SECTIONS OF THE STATE BY
SUNRISE SUN MORNING. HOWEVER...WILL PROBABLY SEE THE LINE BECOME
LESS ORGANIZED OVER TIME AS THE BULK OF THE LARGE SCALE FORCING
LIFTS NORTH OF AR. THIS WILL ALSO BE THE TIME OF MINIMUM INSTABILITY
DURING THE MORNING HRS.

THERE WILL DEFINITELY BE SVR WX POTENTIAL WITH THIS SYSTEM AS THERE
WILL BE PLENTY OF SHR AND DYNAMICS IN PLACE. HOWEVER...THERE WILL BE
LACK OF SIGNIFICANT SFC BASED INSTABILITY WHEN THE SYSTEM PROGRESSES
EAST ACROSS THE CWA. IF ENOUGH INSTABILITY REMAINS ACROSS CENTRAL
SECTIONS OF THE STATE...OR IF SIGNIFICANT COLD POOLING DEVELOPS
BEHIND THE MAIN LINE...THE THREAT FOR WIDESPREAD SVR STORMS COULD
PERSIST THROUGH THE MORNING HRS. RIGHT NOW THOUGH...THE BEST
POTENTIAL FOR SVR WX WILL BE ACROSS THE FAR WRN AND NWRN COUNTIES
LATE THIS EVENING. THE MAIN SVR WX THREAT WILL BE DAMAGING
WINDS...THOUGH HAIL WILL ALSO BE A THREAT. THE TORNADO THREAT WILL
BE LIMITED ACROSS MUCH OF AR AS RESULT THE LACK IN INSTABILITY...AND
WITH THE LOWEST LAYER DIRECTIONAL SHR NOT AS FAVORABLE AS RESULT OF
SSW SFC WINDS AHEAD OF THE LINE. THE BEST TORNADO THREAT WILL BE
FOCUSED ACROSS THE FAR WEST AND NWRN SECTIONS OF THE STATE WHERE
BETTER INSTABILITY AND LOW LEVEL DIRECTIONAL SHR WILL EXIST.

BY SUN AFTERNOON...THE MAIN LINE OF THUNDERSTORM ACTIVITY WILL BE
EAST OF THE CWA...BUT THE COLD FRONT WILL BE LAGGING BEHIND ACROSS
THE FAR WRN COUNTIES. SINCE THERE WILL BE SOME TIME FOR WARMING
AHEAD OF THE FRONT WITH CLEARING SKIES AND SW WINDS...SHOULD SEE
AFTERNOON TEMPS REBOUND INTO THE 80S BEFORE THE MAIN INFLUENCE OF
THE FRONT MOVES EAST ACROSS THE CWA. THIS FRONT WILL BE EAST OF THE
AREA BY SUN NIGHT...WITH MUCH DRIER AIR MOVING SE.

SFC HIGH PRESSURE WILL BE OVER AR BY MON AFTERNOON...WITH LIGHT
WINDS AND NEAR NORMAL TEMPS EXPECTED. THIS SFC HIGH WILL SHIFT EAST
BY TUE...WITH SRLY WINDS RETURNING TO THE REGION. TEMPS WILL BEGIN
TO WARM...BUT MOISTURE LEVELS WILL REMAIN LIMITED FOR NOW AS FLOW
ALOFT CONTINUES FROM THE NW. EXPECT MORE SUBSTANTIAL MOISTURE RETURN
TO DEVELOP BY MID WEEK DURING THE LONG TERM PERIOD.

LONG TERM...WEDNESDAY THROUGH SATURDAY

MODELS CONT TO INDC A PROGRESSIVE UPR PATTERN ACRS THE REGION THRU
THE PD. A NEW STORM SYS WL PASS WELL N OF THE FA LATER ON WED AND
THU. AN ASSOCD CDFNT...TRAILING SWD FM THE SYS...WL MOVE INTO NWRN
AR EARLY WED NGT AND SWEEP THRU THE REST OF THE STATE BY MIDDAY THU.
GOOD CHCS OF SHRA/TSRA WL ACCOMPANY THE FNT. COOLER AND DRIER AIR WL
FOLLOW THE FROPA.

ANOTHER FAST MOVG STORM SYS WL PASS TO THE N OF AR THU NGT AND
FRI...WITH JUST AN INCRS IN CLOUDS EXPECTED. OPTED TO KEEP THE FCST
DRY AS SIG MOISTURE WL BE LACKING WITH THIS FEATURE. HIGH PRES WL
SETTLE INTO THE MID SOUTH HEADING INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     80  67  83  50 /  10  60  30  10
CAMDEN AR         81  69  84  56 /  10  60  30   0
HARRISON AR       74  65  76  49 /  20  80  10   0
HOT SPRINGS AR    77  68  83  54 /  20  70  10   0
LITTLE ROCK   AR  81  68  84  54 /  10  60  30   0
MONTICELLO AR     83  69  82  56 /  10  50  40   0
MOUNT IDA AR      76  67  82  53 /  20  70  10   0
MOUNTAIN HOME AR  75  66  79  49 /  20  80  20   0
NEWPORT AR        82  68  83  50 /  10  60  30  10
PINE BLUFF AR     82  68  84  53 /  10  60  40   0
RUSSELLVILLE AR   78  67  83  51 /  20  70  10   0
SEARCY AR         81  67  83  52 /  10  60  30   0
STUTTGART AR      82  68  84  52 /  10  60  40   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...64
Hazardous weather outlook, Oct 13, 9:44 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
944 PM CDT SAT OCT 13 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
944 PM CDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...REMAINDER OF TONIGHT

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE STATE
TONIGHT. THIS LINE OF STORMS SHOULD STRETCH FROM ROUGHLY HARRISON TO
AROUND MENA BY 11 PM CDT...SHIFTING EAST SLOWLY THROUGH THE
OVERNIGHT HOURS.

STRONG STORMS ARE EXPECTED WITH THIS LINE...WITH A FEW SEVERE STORMS
POSSIBLE AS WELL. SOME HAIL OF AROUND AN INCH IN DIAMETER WILL BE
POSSIBLE WITH THE STRONGER STORMS...BUT THE BIGGER THREAT WILL BE
THE POTENTIAL FOR DAMAGING WINDS. BEST CHANCES FOR DAMAGING WINDS
APPEAR AS IF THEY WILL BE IN SOUTHWEST ARKANSAS WHERE BETTER
INSTABILITY STILL EXISTS AND WHERE STRONGER STORMS ARE MOVING IN
FROM OKLAHOMA. FINALLY...WHILE THE OVERALL THREAT IS LOW...A
TORNADIC STORM CANNOT BE RULED OUT.

AS FOR RAINFALL...QUARTER TO HALF AN INCH RAINFALL TOTALS WILL BE
FAIRLY COMMON. SOME LOCATIONS MAY RECEIVE LESS DUE TO CONVECTIVE
NATURE OF PRECIPITATION. HOWEVER...STORMS WILL HAVE THE ABILITY TO
PRODUCE RAINFALL RATES OF 1-2 INCHES PER HOUR THUS LOCALLY HEAVIER
AMOUNTS OF MORE THAN 1-2 INCHES COULD OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY LINGER IN SOUTHERN AND
EASTERN ARKANSAS SUNDAY MORNING BEFORE THE AFOREMENTIONED FRONT
SWEEPS THROUGH THE AREA.

AFTER A PERIOD OF DRY WEATHER MONDAY AND TUESDAY...ANOTHER COLD
FRONT WILL PENETRATE INTO ARKANSAS FROM THE NORTH LATE WEDNESDAY AND
EARLY THURSDAY. THE FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ONLY ISOLATED SEVERE WEATHER IS EXPECTED IN WESTERN ARKANSAS LATE
THIS EVENING...SO SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44/46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 10:09 PM CDTSevere Thunderstorm WarningLZKPolk, Scott36 min
Oct 13, 10:56 PM CDTSevere Thunderstorm WarningLZKBoone, Johnson, Logan, Newton, Pope34 min
Oct 13, 11:09 PM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell51 min
Oct 13, 11:33 PM CDTSevere Thunderstorm WarningLZKNewton, Pope, Searcy, Van Buren42 min
Oct 13, 11:49 PM CDTSpecial Weather StatementLZKPerry, Yell41 min
Oct 13, 11:59 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell46 min
Oct 14, 12:45 AM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Perry, Van Buren30 min
Oct 14, 12:50 AM CDTSpecial Weather StatementLZKFaulkner, Garland, Perry60 min
Oct 14, 1:07 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry38 min
Oct 14, 1:50 AM CDTSpecial Weather StatementLZKPulaski, Saline60 min
Oct 14, 3:40 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 27 more15 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.